Florida, 2014Damaging Wind in Florida, July 29, 2014
July 29, 2014 · NWS MFL · 1 event in 1 county or zone
A moist and unstable airmass over South Florida resulted in scattered afternoon thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass over South Florida resulted in scattered afternoon thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 29, 1:51 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 29, 1:51 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT TUE JUL 29 2014
.DISCUSSION...
SCATTERED SHOWERS AND A FEW STORMS CONTINUE TO DEVELOP ACROSS THE
REGION AND MOVE QUICKLY TO THE EAST THIS AFTERNOON. THE MAIN
CONCERN FOR STORMS WILL BE WIND AND CLOUD-TO-GROUND LIGHTNING.
PREFRONTAL TROUGH WILL CONTINUE TO PUSH SOUTH OVERNIGHT...WITH
DEEP MOISTURE RETURNING TO THE AREA. SHOWERS AND STORMS ARE
FORECAST TO MOVE INTO THE GULF COAST LATE TONIGHT AND INTO THE
MORNING HOURS ON WEDNESDAY...WITH SCATTERED TO NUMEROUS SHOWERS
AND STORMS ACROSS THE REST OF THE REGION THROUGHOUT THE DAY.
TEMPERATURES ARE FORECAST TO REMAIN NEAR NORMAL DUE TO THE CLOUD
COVER AND RAINFALL ON WEDNESDAY.
THE TROUGH WILL STALL ACROSS THE REGION...AND THE FLOW WILL BEGIN
TO SHIFT MORE TO THE SOUTH AND SOUTHEAST THROUGH THE END OF THE
WEEK AND INTO THE WEEKEND. HIGH MOISTURE WILL REMAIN ACROSS SOUTH
FLORIDA THURSDAY THROUGH THE WEEKEND...WITH GOOD CHANCES OF
SHOWERS AND STORMS EACH DAY. GLOBAL MODELS SHOW AN INVERTED
TROUGH MOVING ACROSS SOUTH FL FROM SE TO NW OVER THE UPCOMING
WEEKEND. THE INVERTED TROUGH THIS WEEKEND WOULD ONLY SERVE TO
ENHANCE SHOWER AND TSTORM ACTIVITY. H5 TEMPS NEVER COOL
DRAMATICALLY SO IT LOOKS AS THOUGH THE MAIN TSTORM IMPACTS THROUGH
THE WEEKEND WILL BE LIGHTNING STRIKES AND LOCALIZED HEAVY
RAINFALL.
&&
.AVIATION...
WIDELY SCATTERED STORMS MOVED THROUGH KMIA/KOPF EARLIER TODAY BUT
OVERALL COVERAGE IS UNIMPRESSIVE. STILL WAITING FOR THE INDICATION OF
SE OR SSE WIND ALONG THE ATLANTIC COAST/SEA BREEZE THAT SHOULD
INITIATE MORE COVERAGE PERHAPS LATE DAY. A FEW MORE STORMS ARE NOW
DEVELOPING INLAND AND COULD THROW OUTFLOWS WHICH ALSO SERVE AS A
TRIGGER. WILL BEGRUDGINGLY HOLD VCTS IN TAFS...BUT MAY NEED TO BE
REMOVED IF STORMS ARE HESITANT TO FORM OVER THE NEXT FEW HOURS.
WEAK BOUNDARY ACROSS NORTHERN FLORIDA SHOVING ANOTHER INFUSION OF
MID LEVEL MOISTURE SOUTH SHOULD LEAD TO BETTER COVERAGE TOMORROW
AFTERNOON. ALSO...WESTERLY FLOW OVERNIGHT MAY ALLOW SOME SHOWERS
OR STORMS OVER THE GULF COASTAL WATERS TO AFFECT KAPF EARLY
TOMORROW.
&&
.MARINE...
WIND SPEEDS WILL REMAIN BELOW 15 KT WITH SEAS GENERALLY AT 2 FT
OR LESS. WINDS/SEAS WILL BE HIGHER IN AND NEAR AND AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 91 76 90 / 30 60 40 60
FORT LAUDERDALE 79 91 78 90 / 20 60 40 60
MIAMI 79 91 78 90 / 20 60 40 60
NAPLES 78 89 78 89 / 50 50 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...84/AK
LONG TERM....84/AK
AVIATION...21/KM
Hazardous weather outlook, Jul 29, 3:21 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT TUE JUL 29 2014
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300830-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
421 PM EDT TUE JUL 29 2014
...THUNDERSTORMS POSSIBLE THROUGH THE EVENING HOURS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON INTO THIS EVENING WITH THE FOCUS FROM THE LAKE
OKEECHOBEE REGION TO PALM BEACH AND BROWARD COUNTIES. THE MAIN
IMPACT FROM THE THUNDERSTORMS WILL BE LIGHTNING AND GUSTY WINDS.
WIND: ISOLATED WIND GUSTS OF 40 TO 50 MILES PER HOUR WILL BE
POSSIBLE WITH ANY THUNDERSTORM THROUGH THE EVENING HOURS.
TEMPERATURE: THE HEAT INDEX WILL BE BETWEEN 100 AND 105 IN MUCH OF
THE METRO AREAS ACROSS SOUTH FLORIDA THIS AFTERNOON. THIS INCLUDES
THE ATLANTIC AND GULF COASTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY WITH THE PRIMARY RISK BEING LIGHTNING, GUSTY
WIND,AND ISOLATED STREET FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 29, 1:32 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT TUE JUL 29 2014
FLZ067-068-168-291900-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND PALM BEACH COUNTY FL-
232 PM EDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COASTAL PALM BEACH
COUNTY...CENTRAL METRO PALM BEACH COUNTY AND EAST CENTRAL INLAND PALM
BEACH COUNTY...
* UNTIL 300 PM EDT
* AT 232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI PARK...OR NEAR
WELLINGTON...MOVING EAST AT 25 MPH.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* THE STORM WILL AFFECT...
WEST PALM BEACH...BOYNTON BEACH...WELLINGTON...LAKE WORTH...RIVIERA
BEACH...PALM BEACH...OCEAN RIDGE...GREENACRES...ROYAL PALM BEACH...
PALM SPRINGS...LANTANA...ATLANTIS...HAVERHILL...CLOUD LAKE...
LOXAHATCHEE GROVES...GUN CLUB ESTATES...LION COUNTRY SAFARI PARK...
ROYAL PALM ESTATES...GOLDEN LAKES AND DOWNTOWN WEST PALM BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2663 8004 2670 8005 2659 8005 2662 8004
2659 8004 2658 8005 2653 8005 2655 8004
2652 8005 2658 8043 2673 8043 2678 8003
2676 8005 2671 8005 2676 8004
TIME...MOT...LOC 1832Z 271DEG 23KT 2665 8035
SISpecial weather statement, Jul 29, 4:19 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
519 PM EDT TUE JUL 29 2014
FLZ071-072-172-173-292145-
INLAND BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL MIAMI DADE COUNTY FL-
519 PM EDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INLAND BROWARD COUNTY...
COASTAL BROWARD COUNTY...CENTRAL METRO BROWARD COUNTY AND NORTHERN
COASTAL MIAMI DADE COUNTY...
* UNTIL 545 PM EDT
* AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SAWGRASS MILLS MALL...OR OVER SUNRISE...MOVING EAST AT 20 MPH.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* THE STORM WILL AFFECT...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...DAVIE...
PLANTATION...SUNRISE...TAMARAC...LAUDERDALE-BY-THE-SEA...
HALLANDALE...LAUDERHILL...WESTON...OAKLAND PARK...NORTH
LAUDERDALE...AVENTURA...LAUDERDALE LAKES...DANIA BEACH...COOPER
CITY...SUNNY ISLES BEACH...WEST PARK AND WILTON MANORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2611 8010 2610 8010 2611 8012 2610 8011
2605 8011 2595 8012 2612 8043 2622 8038
2622 8031 2620 8009
TIME...MOT...LOC 2119Z 287DEG 16KT 2614 8030
SIThunderstorm Wind, Broward
- When
- July 29, 4:37 PM EST
- Where
- Broward County, 3.38 mi WNW of Davie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.081, -80.283
Several large trees were downed east of Interstate 75 and south of Interstate 595. Report was received via social media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Guam, July 29 to 31, 2014$1.0 million · 1 event
- Flash Flooding and Heavy Rain in Colorado, July 29, 2014$125,000 · 4 events
- Flash Flooding in Utah, July 29 to 31, 2014$60,000 · 6 events
- Wildfire in Georgia, July 29, 20141 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 29, 201454 kt wind · 7 events
- Flash Flooding in Colorado, July 29 to 30, 20146 events
- Flash Flooding in Colorado, July 29, 2014$5,000 · 6 events
- Flash Flooding in Wyoming, July 29, 20144 events
- Flash Flooding in New Mexico, July 29, 2014$2,000 · 3 events
- Waterspouts in Gulf of Mexico, July 29, 20142 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 29, 20142 events
- Flash Flooding in Utah, July 29 to 30, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533701.